Alert archive / Arizona / Flash Flood Warnings in 2006
Flash Flood Warning 8, NWS Phoenix, AZ
NWS Phoenix, AZ issued this flash flood warning at Aug 13, 2006, 1:06 PM MST for Maricopa County, Arizona. It was in force for 114 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 13, 2006, 1:06 PM MST (20:06 UTC)
- Expired
- Aug 13, 2006, 3:00 PM MST
- In force
- 114 min
- Issued by
- NWS Phoenix, AZ
- Area
- Counties, with a storm outline in the text
County Maricopa County, AZ
The radar
The Phoenix radar (KIWA), 70 km from the middle of the area, began a volume at 20:08 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Phoenix, AZ (KPSR), launched 12:00Z, 8.1 hours before the alert went out and 51 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1210 J/kg
- Mixed-layer CIN
- -125 J/kg
- Mixed-layer LCL
- 1661 m above ground
- 0-6 km bulk shear
- 18 kt
- 0-1 km storm-relative helicity
- 70 m²/s²
- 0-3 km storm-relative helicity
- 50 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS55 KPSR 132016 FFWPSR AZC013-132300- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE PHOENIX AZ 106 PM MST SUN AUG 13 2006 THE NATIONAL WEATHER SERVICE IN PHOENIX HAS ISSUED A * FLASH FLOOD WARNING FOR... NORTHEASTERN MARICOPA COUNTY IN SOUTH CENTRAL ARIZONA * UNTIL 400 PM MST * AT 1254 PM MST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THUNDERSTORMS...PRODUCING HEAVY RAIN...ABOUT 20 MILES NORTH OF CAVE CREEK AND CAREFREE. THESE STORMS WERE OVER PORTIONS OF THE AREA BURNED BY THE CAVE CREEK FIRE. WITH THE RAIN FALLING OVER AN AREA RECENTLY SUBJECT TO FIRE...FLASH FLOODING OF NORMALLY DRY CREEKS AND WASHES CAN BE EXPECTED. AREAS THAT WILL BE SUBJECT TO THE FLOODING INCLUDE THE CAVE CREEK... CAREFREE...SEVEN SPRINGS...AND CAMP CREEK AREAS. DO NOT DRIVE THROUGH AREAS WHERE MOVING WATER COVERS THE ROADWAY. LAT...LON 3379 11207 3379 11165 3401 11164 3404 11208 $$ MB/BE
2 follow-up statements
000 WGUS75 KPSR 132219 FFSPSR FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE PHOENIX AZ 316 PM MST SUN AUG 13 2006 AZC013-132300- MARICOPA AZ- 316 PM MST SUN AUG 13 2006 ...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 400 PM MST FOR NORTHEASTERN MARICOPA COUNTY... AT 315 PM MST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THUNDERSTORMS WERE MOVING SOUTHEAST OF THE CAVE CREEK BURN AREA. HOWEVER...RUNOFF FROM EARIER STORMS IS LIKELY STILL CAUSING FLOODING OF NORMALLY DRY CREEKS AND WASHES IN THE CAVE CREEK...CAREFREE ..SEVEN SPRINGS...AND CAMP CREEK AREAS. DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS SAFELY. MOVE TO HIGHER GROUND. LAT...LON 3379 11207 3379 11165 3401 11164 3404 11208 $$ MB
000 WGUS75 KPSR 132302 FFSPSR FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE PHOENIX AZ 357 PM MST SUN AUG 13 2006 AZC013-132315- MARICOPA AZ- 400 PM MST SUN AUG 13 2006 ...THE FLASH FLOOD WARNING HAS EXPIRED FOR NORTHEASTERN MARICOPA COUNTY... THE FLASH FLOOD WARNING FOR NORTHEAST MARICOPA COUNTY HAS EXPIRED. THE STORMS HAVE DISSIPATED...AND THE RAINFALL HAS ENDED. HOWEVER...MOTORISTS SHOULD REMAIN ALERT IN THE CAVE CREEK...CAREFREE ...CAMP CREEK...AND SEVEN SPRINGS AREA...AS WATER MAY STILL BE PRESENT IN NORMALLY DRY CREEKS AND WASHES. LAT...LON 3379 11207 3379 11165 3401 11164 3404 11208 $$ MB
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Phoenix, AZ wrote its last area forecast discussion before this flash flood warning went out at Aug 13, 9:40 AM MST, 3 hours 26 minutes earlier.
Area forecast discussion, Aug 13, 9:40 AM MST, 3 hours 26 minutes before
AZZ020>028-CAZ030>033-140000- AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PHOENIX AZ 940 AM MST SUN AUG 13 2006 SOUTHWEST AND SOUTH-CENTRAL ARIZONA...AND SOUTHEAST CALIFORNIA FORECAST DISCUSSION .SYNOPSIS... ENOUGH HUMIDITY REMAINS FOR A CHANCE OF AFTERNOON AND EVENING SHOWERS AND THUNDERSTORMS IN SOUTHWEST AND SOUTH-CENTRAL ARIZONA MAINLY EAST AND SOUTHEAST OF THE GREATER PHOENIX AREA TODAY AND MONDAY. A SERIES OF LOW PRESSURE SYSTEMS FROM THE GULF OF ALASKA WILL MOVE SOUTHEAST TO THE WEST COAST TODAY THROUGH THURSDAY. A FLOW OF AIR FROM THE SOUTHWEST AHEAD OF THE LOW PRESSURE SYSTEMS WILL BRING A DRYING TREND WITH MOSTLY CLEAR NIGHTS AND SUNNY DAYS FROM SOUTHEAST CALIFORNIA AND THE LOWER COLORADO RIVER VALLEY TODAY EAST ACROSS SOUTHWEST AND SOUTH-CENTRAL ARIZONA BY TUESDAY WITH LITTLE CHANGE THROUGH THURSDAY. A HUMID FLOW OF AIR FROM THE SOUTHEAST IS EXPECTED TO BRING A RETURN OF A CHANCE OF MAINLY LATE AFTERNOON AND EVENING SHOWERS AND THUNDERSTORMS TO SOUTH-CENTRAL ARIZONA AT THE END OF THE WEEK. && .SHORT TERM... TODAY THROUGH TUESDAY... EARLY MORNING SOUNDINGS STILL INDICATING A VERY MOIST/UNSTABLE AMS IS IN PLACE OVER SCNTRL AZ PORTION OF THE PHX CWA...WITH SHALLOWER MOISTURE IN PLACE OVER THE WRN THIRD...LIKELY NO DEEPER THAN 5K PER KYUX VWP. SO...WITH MOISTURE AND INSTABILITY AVAILABLE...LIFT WILL AGAIN BE THE BIG UNKNOWN...WHICH IS ALMOST ALWAYS THE CASE IN THE NORMALLY LIGHT WIND REGIMES OF THE SWRN MONSOON. SCNTRL DESERTS HAVE HAD A DAY TO RECOVER FROM BIG EVENT FRI EVENING...AND TEMPS ARE UP QUITE A BIT FROM YDA MORNING. SO...CANNOT RULE OUT AT LEAST A SLIGHT CHANCE OF TSTMS MAINLY FROM ERN LA PAZ/YUMA COUNTIES EWD LATE THIS AFTN/EVENING. THIS ALREADY HANDLED WELL IN THE CURRENT FORECASTS... AS ARE THE LOW-GRADE MONSOON POP NUMBERS FOR TOMORROW. AFTER THIS... NOT SO SURE ABOUT CURRENT DRY FORECAST FOR TUE OVER MARICOPA CTY. LAST FEW RUNS OF GFS HAVE BEEN SLOWLY BUT SURELY BACKING OFF ON PUSHING THE MOISTURE OUT THIS FAR E...SO WILL RE-ASSESS THE NEED TO PERHAPS PUT SLIGHT CHANCE POPS BACK IN FOR TUE. FOR NOW...CURRENT FORECASTS IN GOOD SHAPE...NO UPDATES. && .LONG TERM... TUESDAY NIGHT THROUGH SATURDAY... A SERIES OF LOW PRESSURE SYSTEMS FROM THE GULF OF ALASKA WILL CONTINUE TO MOVE SOUTHEAST TO THE WEST COAST THROUGH THURSDAY. THE DRY FLOW OF AIR FROM THE SOUTHWEST AHEAD OF THE LOW PRESSURE SYSTEMS WILL CONTINUE WITH MOSTLY CLEAR NIGHTS AND SUNNY DAYS THROUGH THURSDAY...EXCEPT FOR A SLIGHT CHANCE OF AFTERNOON AND EARLY EVENING SHOWERS AND THUNDERSTORMS REMAINING OVER THE HIGHER TERRAIN EAST OF THE GREATER PHOENIX AREA. A HUMID FLOW OF AIR FROM THE SOUTHEAST IS EXPECTED TO BRING A RETURN OF A CHANCE OF MAINLY LATE AFTERNOON AND EVENING SHOWERS AND THUNDERSTORMS TO SOUTH-CENTRAL ARIZONA INCLUDING THE GREATER PHOENIX AREA AT THE END OF THE WEEK. && .AVIATION... 18Z TAFS ADEQUATELY DEPICT EXPECTED WEATHER. SEE TAFS PHXTAFPHX...PHXTAFIWA...PHXTAFYUM...LAXTAFBLH AND LAXTAFIPL FOR MORE DETAILED INFORMATION. AVIATION DISCUSSION NOT UPDATED FOR AMENDED TAFS. && .PSR WATCHES/WARNINGS/ADVISORIES... AZ...NONE. CA...NONE. && NATIONAL WEATHER SERVICE PHOENIX IS ON THE INTERNET AT WEATHER.GOV/PHOENIX ESTLE
Hazardous weather outlook, Aug 13, 7:54 AM MST, 5 hours 12 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PHOENIX AZ 754 AM MST SUN AUG 13 2006 AZZ021>023-026>028-141500- WEST CENTRAL DESERTS-NORTHWEST MARICOPA COUNTY- GREATER PHOENIX AREA-SOUTHWEST DESERTS-SOUTHWEST MARICOPA COUNTY- NORTHWEST AND NORTH CENTRAL PINAL COUNTY- 754 AM MST SUN AUG 13 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH-CENTRAL ARIZONA...SOUTHWEST ARIZONA AND WEST-CENTRAL ARIZONA. .DAY ONE...TODAY AND TONIGHT THERE IS A SLIGHT CHANCE OF SHOWERS AND THUNDERSTORMS LATE THIS AFTERNOON AND MAINLY THIS EVENING. IF STORMS DEVELOP...THE MAIN HAZARDS WOULD BE DANGEROUS CLOUD TO GROUND LIGHTNING...LOCALLY HEAVY RAIN WITH LOCAL FLOODING OF POOR DRAINAGE AREAS...AND STRONG GUSTY WINDS. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY THERE IS A SLIGHT CHANCE OF SHOWERS AND THUNDERSTORMS DURING THE LATE AFTERNOON AND MAINLY EVENING MONDAY...AND AGAIN SATURDAY. IF STORMS DEVELOP...THE MAIN HAZARDS WOULD BE DANGEROUS CLOUD TO GROUND LIGHTNING...LOCALLY HEAVY RAIN WITH LOCAL FLOODING OF POOR DRAINAGE AREAS...AND STRONG GUSTY WINDS. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. AZZ024-141500- SOUTHERN GILA/TONTO NF FOOTHILLS- 754 AM MST SUN AUG 13 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST-CENTRAL ARIZONA. .DAY ONE...TODAY AND TONIGHT THERE IS A CHANCE OF SHOWERS AND THUNDERSTORMS WITH DANGEROUS CLOUD TO GROUND LIGHTNING THIS AFTERNOON AND THIS EVENING. STRONGER STORMS COULD PRODUCE LOCALLY HEAVY RAIN WITH LOCAL FLOODING OF POOR DRAINAGE AREAS...SMALL HAIL...AND STRONG GUSTY WINDS. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY THERE IS A CHANCE OF SHOWERS AND THUNDERSTORMS WITH DANGEROUS CLOUD TO GROUND LIGHTNING DURING THE AFTERNOONS AND EVENINGS MONDAY AND TUESDAY MAINLY EAST OF GLOBE...AND AGAIN SATURDAY. THERE IS A SLIGHT CHANCE OF SHOWERS AND THUNDERSTORMS DURING THE AFTERNOONS AND EVENINGS WEDNESDAY THROUGH FRIDAY. STRONGER STORMS COULD PRODUCE LOCALLY HEAVY RAIN WITH LOCAL FLOODING OF POOR DRAINAGE AREAS...SMALL HAIL...AND STRONG GUSTY WINDS. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. AZZ020-025-CAZ031>033-141500- LOWER COLORADO RIVER VALLEY AZ-YUMA/MARTINEZ LAKE AND VICINITY- LOWER COLORADO RIVER VALLEY CA-RIVERSIDE COUNTY/EASTERN DESERTS- IMPERIAL COUNTY- 754 AM PDT SUN AUG 13 2006 /754 AM MST SUN AUG 13 2006/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EXTREME SOUTHWEST ARIZONA...EXTREME WEST-CENTRAL ARIZONA AND EXTREME SOUTHEAST CALIFORNIA. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY NO HAZARDOUS WEATHER IS EXPECTED. ESTLE
The office that day
Everything else NWS Phoenix, AZ issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 13, 2:49 PM MST | Severe Thunderstorm Warning | PSR | Maricopa | 56 min |
Nearby
Flash Flood Warnings in Arizona, 2006Every flash flood warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.